Mathematische Annalen

, Volume 333, Issue 3, pp 525–548 | Cite as

Intersection de sous-groupes et de sous-variétés I

  • Gaël Rémond


We study the intersection of a subvariety X of an abelian variety A over Open image in new window with the union of all the algebraic subgroups of A of given dimension d. Our main result states that if we remove a suitable exceptional subset from X and if d is small enough then the intersection enjoys a Northcott-like property: the points of bounded height on it form a finite set. The condition on d involves only the dimension of X and the structure of A up to isogenies. We show how it can be weakened if we assume certain conjectures in the direction of an abelian version of Lehmer's problem. The theorem is especially meaningful when X is a curve since it is then possible to bound the height and hence to prove finiteness of the set under consideration. This generalises the result of E. Viada on powers of elliptic curves and is analogous to work of E. Bombieri, D. Masser and U. Zannier on tori, whose general strategy we follow.


Result State General Strategy Elliptic Curf Abelian Variety Algebraic Subgroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amoroso, F., David, S.: Le problème de Lehmer en dimension supérieure. J. Reine Angew. Math. 513, 145–179 (1999)Google Scholar
  2. 2.
    Amoroso, F., Zannier, U.: A relative Dobrowolski lower bound over abelian extensions. Ann. Scuola Norm. Sup. Pisa Série IV 29, 711–727 (2000)Google Scholar
  3. 3.
    Baker, M.: Lower bounds for the canonical height on elliptic curves over abelian extensions. Internat. Math. Res. Notices 29, 1571–1589 (2003)CrossRefGoogle Scholar
  4. 4.
    Bertrand, D.: Minimal heights and polarizations on group varieties. Duke Math. J. 80, 223–250 (1995)CrossRefGoogle Scholar
  5. 5.
    Bombieri, E., Masser, D., Zannier, U.: Intersecting a curve with algebraic subgroups of multiplicative groups. Internat. Math. Res. Notices 20, 1119–1140 (1999)CrossRefGoogle Scholar
  6. 6.
    Cassels, J.W.S.: An introduction to the geometry of numbers. Springer, Berlin Heidelberg, 1959Google Scholar
  7. 7.
    David, S., Hindry, M.: Minoration de la hauteur de Néron-Tate sur les variétés abéliennes de type C. M. J. Reine Angew. Math. 529, 1–74 (2000)Google Scholar
  8. 8.
    Fujimori, M.: A remark on naive height of a polarized abelian variety and its applications. Proc. Japan Acad. Ser. A Math. Sci. 73, 145–147 (1997)Google Scholar
  9. 9.
    Masser, D.: Linear relations on algebraic groups. New advances in transcendence theory (Durham, 1986) (édité par A. Baker). Cambridge University Press. 1988, pp. 248–262Google Scholar
  10. 10.
    Mumford, D.: Abelian varieties. Oxford University Press, 1974Google Scholar
  11. 11.
    Ratazzi, N.: Théorème de Dobrowolski-Laurent pour les extensions abéliennes sur une courbe elliptique à multiplication complexe. Internat. Math. Res. Notices 58, 3121–3152 (2004)CrossRefGoogle Scholar
  12. 12.
    Rémond, G., Viada, E.: Problème de Mordell-Lang modulo certaines sous-variétés abéliennes. Internat. Math. Res. Notices 35, 1915–1931 (2003)CrossRefGoogle Scholar
  13. 13.
    Serre, J.-P.: Lectures on the Mordell-Weil theorem. Aspects of Mathematics. Friedr. Vieweg & Sohn. Braunschweig, 1997Google Scholar
  14. 14.
    Silverman, J.H.: A lower bound for the canonical height on elliptic curves over abelian extensions. J. Number Theory 104, 353–372 (2004)CrossRefGoogle Scholar
  15. 15.
    Viada, E.: The intersection of a curve with algebraic subgroups in a product of elliptic curves. Ann. Scuola Norm. Sup. Pisa Série V. 2, 47–75 (2003)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Institut FourierUMR 5582Saint-Martin-d'Hères CedexFrance

Personalised recommendations